Alert archive / Kansas / High Wind Warnings in 2020

High Wind Warning 4, NWS Goodland, KS

June 5, 2020Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska; 4 counties in Kansas

NWS Goodland, KS issued this high wind warning at Jun 5, 2020, 12:28 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska; 4 counties in Kansas. It took effect at Jun 6, 2020, 12:00 PM MDT. It was in force for 9 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2020, 12:28 PM MDT (18:28 UTC)
In effect from
Jun 6, 2020, 12:00 PM MDT
Expired
Jun 6, 2020, 9:00 PM MDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:20 PM MDTHIGH SUST WINDS 455 S Burlington, COSUSTAINED WIND OF 45 MPH GUSTING TO 53 MPH AT THE ASOS IN BURLINGTON (KITR) AT 2120 UTC ON SATURDAY JUNE 6.
Jun 6, 3:53 PM MDTNON-TSTM WND GST 565 S Burlington, COASOS STATION KITR BURLINGTON CO AIRPORT.
Jun 6, 4:15 PM MDTHIGH SUST WINDS 435 S Burlington, COSUSTAINED WIND OF 43 MPH GUSTING TO 56 MPH AT THE ASOS IN BURLINGTON (KITR) AT 2215 UTC ON SATURDAY JUNE 6.
Jun 6, 4:40 PM MDTHIGH SUST WINDS 504 E Firstview, COMESONET STATION UP723 3.7 E FIRSTVIEW (UPR).
Jun 6, 4:40 PM MDTNON-TSTM WND GST 564 E Firstview, COMESONET STATION UP723 3.7 E FIRSTVIEW (UPR).
Jun 6, 4:53 PM MDTNON-TSTM WND GST 531 Nne Goodland, KSASOS STATION KGLD GOODLAND.
Jun 6, 5:04 PM MDTNON-TSTM WND GST 585 S Burlington, COPEAK WIND GUST OF 50 KNOTS (58 MPH) AT THE BURLINGTON ASOS (KITR) AT 2304 UTC ON SATURDAY JUNE 6.
Jun 6, 5:05 PM MDTHIGH SUST WINDS 415 S Burlington, COSUSTAINED WIND OF 41 MPH GUSTING TO 54 MPH AT THE ASOS IN BURLINGTON (KITR) AT 2305 UTC ON SATURDAY JUNE 6.
Jun 6, 5:30 PM MDTHIGH SUST WINDS 401 Nne Goodland, KSSUSTAINED WIND OF 40 MPH GUSTING TO 51 MPH AT THE ASOS IN GOODLAND (KGLD) AT 2330 UTC ON SATURDAY JUNE 6.
Jun 6, 5:53 PM MDTNON-TSTM WND GST 591 Nne Goodland, KSASOS STATION KGLD GOODLAND.
Jun 6, 6:20 PM MDTNON-TSTM WND DMGGoodland, KSDOWNED TREE LIMB REPORTED AT CHAMBERS PARK.
Jun 6, 6:45 PM MDTTSTM WND DMGYuma, COYUMA COUNTY EM REPORTS POWER OUTAGE NEAR SOUTH BUFFALO AND YUMA AREA.
Jun 6, 7:20 PM MDTDUST STORM3 Ese Bethune, COLOW VISIBILITY (NEAR 0) DUE TO DUST NEAR I 70 MILE MARKER 444.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
3143 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WWUS73 KGLD 051828
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1228 PM MDT Fri Jun 5 2020

COZ090>092-NEZ079-061830-
/O.NEW.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Yuma County-Kit Carson County-Cheyenne County-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, and Benkelman
1228 PM MDT Fri Jun 5 2020

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY...

* WHAT...South winds sustained at 40 to 50 mph with gusts up to 
  60 mph.

* WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, 
  Kit Carson County and Cheyenne County Counties.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds will also create dangerous
  travel conditions, particularly along Interstate 70 in Eastern
  Colorado where the combination of strong southerly winds and
  ongoing drought conditions suggest that widespread blowing dust
  is possible.

* ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40
  mph late Saturday morning, further increasing to 40 to 50 mph
  and gusting up to 60 mph by early afternoon. Strong winds may
  persist well into Saturday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous travel conditions are anticipated to be the primary 
impact, especially along Interstate 70 in Eastern Colorado and 
extreme Western Kansas.

&&

$$

KSZ001-013-027-041-061830-
/O.NEW.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Cheyenne-Sherman-Wallace-Greeley-
Including the cities of St. Francis, Bird City, Goodland, 
Sharon Springs, and Tribune
1228 PM MDT Fri Jun 5 2020 /128 PM CDT Fri Jun 5 2020/

...HIGH WIND WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM
MDT /10 PM CDT/ SATURDAY...

* WHAT...South winds sustained at 40 to 50 mph with gusts up to 
  60 mph.

* WHERE...Cheyenne, Sherman, Wallace and Greeley Counties.

* WHEN...From noon MDT /1 PM CDT/ to 9 PM MDT /10 PM CDT/ 
  Saturday.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds will also create dangerous
  travel conditions, particularly along Interstate 70 in Eastern
  Colorado and extreme Western Kansas, where the combination of 
  strong southerly winds and ongoing drought conditions suggest 
  that widespread blowing dust is possible.

* ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40 
  mph late Saturday morning, further increasing to 40 to 50 mph 
  and gusting up to 60 mph by early afternoon. Strong winds may 
  persist well into Saturday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous travel conditions are anticipated to be the primary 
impact, especially along Interstate 70 in Eastern Colorado and 
extreme Western Kansas.

High dust concentrations can aggravate asthma and cause 
respiratory problems, especially in children, the elderly, or 
those with pre-existing respiratory conditions. The Kansas 
Department of Health and Environment recommends taking 
preventative measures such as staying indoors or wearing 
protective breathing masks, if outside.

&&

$$

Vincent
4 follow-up statements
767 
WWUS73 KGLD 060811
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
211 AM MDT Sat Jun 6 2020

COZ090>092-NEZ079-062130-
/O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Yuma County-Kit Carson County-Cheyenne County-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, and Benkelman
211 AM MDT Sat Jun 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MDT THIS EVENING...

* WHAT...South winds sustained at 40 to 50 mph with gusts up to 
  60 mph.

* WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, 
  Kit Carson County and Cheyenne County Counties.

* WHEN...From noon to 9 PM MDT Saturday.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds will also create dangerous
  travel conditions, particularly along Interstate 70 in Eastern
  Colorado where the combination of strong southerly winds and
  ongoing drought conditions suggest that blowing dust is 
  possible.

* ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40
  mph late this morning, further increasing to 40 to 50 mph and
  gusting up to 60 mph by early afternoon. Strong winds may
  persist well into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ001-013-027-041-062130-
/O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Cheyenne-Sherman-Wallace-Greeley-
Including the cities of St. Francis, Bird City, Goodland, 
Sharon Springs, and Tribune
211 AM MDT Sat Jun 6 2020 /311 AM CDT Sat Jun 6 2020/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...South winds sustained at 40 to 50 mph with gusts up to 
  60 mph.

* WHERE...Cheyenne, Sherman, Wallace and Greeley Counties.

* WHEN...From noon MDT /1 PM CDT/ to 9 PM MDT /10 PM CDT/ 
  Saturday.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds will also create dangerous
  travel conditions, particularly along Interstate 70 in Western
  Kansas, where the strong southerly winds and ongoing drought
  conditions suggest that blowing dust is possible.

* ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40
  mph late this morning, further increasing to 40 to 50 mph and
  gusting up to 60 mph by early afternoon. Strong winds may
  persist well into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around 
trees and branches. If possible, remain in the lower levels of 
your home during the windstorm, and avoid windows. Use caution if 
you must drive.

&&

$$
328 
WWUS73 KGLD 061504 AAA
NPWGLD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
904 AM MDT Sat Jun 6 2020

COZ090>092-NEZ079-070300-
/O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Yuma County-Kit Carson County-Cheyenne County-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, and Benkelman
904 AM MDT Sat Jun 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MDT THIS EVENING...

* WHAT...South winds sustained at 40 to 50 mph with gusts up to 
  60 mph.

* WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, 
  Kit Carson County and Cheyenne County Counties.

* WHEN...12 PM this Afternoon to 9 PM MDT this Evening.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds will also create dangerous
  travel conditions, especially along Interstate 70 in Eastern 
  Colorado and far Western Kansas where the combination of strong 
  southerly winds and ongoing drought conditions suggest an 
  increased potential for blowing dust.

* ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40
  mph by early afternoon, further increasing to 40 to 50 mph with
  gusts up to 60 mph during the mid to late afternoon. Strong 
  winds may persist through sunset this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous travel conditions are anticipated to be the primary 
impact, especially along Interstate 70 in Eastern Colorado and 
far Western Kansas.

&&

$$

KSZ001-013-027-041-070300-
/O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Cheyenne-Sherman-Wallace-Greeley-
Including the cities of St. Francis, Bird City, Goodland, 
Sharon Springs, and Tribune
904 AM MDT Sat Jun 6 2020 /1004 AM CDT Sat Jun 6 2020/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING...

* WHAT...South winds sustained at 35 to 45 mph with gusts up to 55  
  mph.

* WHERE...Cheyenne, Sherman, Wallace and Greeley Counties.

* WHEN...12 PM MDT /1 PM CDT/ this Afternoon to 9 PM MDT /10 PM 
  CDT/ this Evening.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds will also create dangerous
  travel conditions, especially along Interstate 70 in far 
  Western Kansas, where strong southerly winds and ongoing drought
  conditions suggest an increased potential for blowing dust.

* ADDITIONAL DETAILS...Southerly winds will increase to 30 to 40
  mph by early afternoon, further increasing to 35 to 45 mph with
  gusts up to 55 mph during the mid to late afternoon. Strong 
  winds may persist through sunset this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous travel conditions are anticipated to be the primary 
impact, especially along Interstate 70 in Eastern Colorado and 
far Western Kansas.

High dust concentrations can aggravate asthma and cause 
respiratory problems, especially in children, the elderly, or 
those with pre-existing respiratory conditions. The Kansas 
Department of Health and Environment recommends taking 
preventative measures such as staying indoors or wearing 
protective breathing masks, if outside.

&&

$$

Vincent
494 
WWUS73 KGLD 061732
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
1132 AM MDT Sat Jun 6 2020

COZ090>092-NEZ079-070930-
/O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/
/O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Yuma County-Kit Carson County-Cheyenne County-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, and Benkelman
1132 AM MDT Sat Jun 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY...

* WHAT...South to Southwest winds 35 to 45 mph with gusts up to 60
  mph.

* WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, 
  Kit Carson County and Cheyenne County Counties.

* WHEN...For the first High Wind Warning, from 12 PM this
  afternoon until 9 PM MDT this evening. For the second High Wind
  Warning, from 9 AM Sunday morning to 9 PM MDT Sunday evening.

* IMPACTS...Winds of this magnitude may down trees, power lines, 
  and damage property. High winds and areas of blowing dust will 
  also create dangerous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect dangerous travel conditions in association with high winds
and areas of blowing dust, especially along the Interstate 70 
corridor in Eastern Colorado.

&&

$$

KSZ001-013-027-041-070930-
/O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/
/O.CON.KGLD.HW.W.0004.200606T1800Z-200607T0300Z/
Cheyenne-Sherman-Wallace-Greeley-
Including the cities of St. Francis, Bird City, Goodland, 
Sharon Springs, and Tribune
1132 AM MDT Sat Jun 6 2020 /1232 PM CDT Sat Jun 6 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 9 PM
MDT /10 PM CDT/ SUNDAY...

* WHAT...South to Southwest winds 35 to 45 mph with gusts up to 
  60 mph.

* WHERE...Cheyenne, Sherman, Wallace and Greeley Counties.

* WHEN...For the first High Wind Warning, from 12 PM this 
  afternoon until 9 PM MDT this evening. For the second High Wind 
  Warning, from 9 AM MDT /10 AM CDT/ to 9 PM MDT /10 PM CDT/ 
  Sunday.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds and areas of blowing dust will
  also create dangerous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect dangerous travel conditions in association with high winds
and areas of blowing dust, especially along the Interstate 70 
corridor in Northwest Kansas.

High dust concentrations can aggravate asthma and cause 
respiratory problems, especially in children, the elderly, or 
those with pre-existing respiratory conditions. The Kansas 
Department of Health and Environment recommends taking 
preventative measures such as staying indoors or wearing 
protective breathing masks, if outside.

&&

$$

NEZ080-081-070930-
/O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/
Hitchcock-Red Willow-
Including the cities of Culbertson, Trenton, Stratton Ne, 
Palisade, and McCook
1232 PM CDT Sat Jun 6 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY...

* WHAT...South to Southwest winds 35 to 45 mph with gusts up to 
  60 mph.

* WHERE...Hitchcock and Red Willow Counties.

* WHEN...From 10 AM to 10 PM CDT Sunday.

* IMPACTS...Winds of this magnitude may down trees, power lines, 
  and damage property. High winds and areas of blowing dust will 
  also create dangerous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect dangerous travel conditions in association with high winds
and areas of blowing dust during the day on Sunday.

&&

$$

KSZ002>004-014>016-028-029-042-070930-
/O.NEW.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/
Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita-
Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, 
Hill City, Oakley, Quinter, Grinnell, Grainfield, and Leoti
1232 PM CDT Sat Jun 6 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY...

* WHAT...South to Southwest winds 35 to 45 mph with gusts up to 
  60 mph.

* WHERE...Rawlins, Decatur, Norton, Thomas, Sheridan, Graham, 
  Logan, Gove and Wichita Counties.

* WHEN...From 10 AM to 10 PM CDT Sunday.

* IMPACTS...Winds of this magnitude may down trees, power lines,
  and damage property. High winds and areas of blowing dust will 
  also create dangerous travel conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Expect dangerous travel conditions in association with high winds
and areas of blowing dust during the day on Sunday, especially 
along the Interstate 70 corridor in Northwest Kansas.

High dust concentrations can aggravate asthma and cause 
respiratory problems, especially in children, the elderly, or 
those with pre-existing respiratory conditions. The Kansas 
Department of Health and Environment recommends taking 
preventative measures such as staying indoors or wearing 
protective breathing masks, if outside.

&&

$$

Vincent
793 
WWUS73 KGLD 070259
NPWGLD

URGENT - WEATHER MESSAGE
National Weather Service Goodland KS
859 PM MDT Sat Jun 6 2020

COZ090>092-KSZ001-013-027-041-NEZ079-071100-
/O.EXP.KGLD.HW.W.0004.000000T0000Z-200607T0300Z/
/O.CON.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Sherman-
Wallace-Greeley-Dundy-
Including the cities of Yuma, Wray, Burlington, Arapahoe, 
Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs,
Tribune, and Benkelman
859 PM MDT Sat Jun 6 2020 /959 PM CDT Sat Jun 6 2020/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/
TO 9 PM MDT /10 PM CDT/ SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT /10 PM CDT/ SATURDAY
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In Nebraska, Dundy County. In Colorado, Yuma County, 
  Kit Carson County and Cheyenne County Counties.

* WHEN...For the first High Wind Warning, from 12 PM this 
  afternoon until 9 PM MDT this evening. For the second High 
  Wind Warning, from 9 AM Sunday morning to 9 PM MDT Sunday 
  evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-071100-
/O.CON.KGLD.HW.W.0005.200607T1500Z-200608T0300Z/
Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove-Wichita-
Hitchcock-Red Willow-
Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, 
Hill City, Oakley, Quinter, Grinnell, Grainfield, Leoti, 
Culbertson, Trenton, Stratton Ne, Palisade, and McCook
959 PM CDT Sat Jun 6 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY...

* WHAT...South to Southwest winds 35 to 45 mph with gusts up to 
  60 mph.

* WHERE...Hitchcock and Red Willow Counties.

* WHEN...From 10 AM to 10 PM CDT Sunday.

* IMPACTS...Winds of this magnitude may down trees, power lines, 
  and damage property. High winds and areas of blowing dust will 
  also create dangerous travel conditions.

* ADDITIONAL DETAILS...Areas of blowing dust will also be
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside around trees and branches. If 
possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jun 5, 5:45 AM MDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jun 5, 5:45 AM MDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
545 AM MDT Fri Jun 5 2020

.SHORT TERM...(Today through Sunday night)
Issued at 258 AM MDT Fri Jun 5 2020

Across the Tri State region this morning, skies are mostly clear to
clear. As of 200 AM MDT, temperatures are ranging from the mid 60s
into the lower 70s in spots. Winds are generally light from the WSW,
but a few spots are seeing some localized gusts at times in the 15-
20 mph range.

Going into today and on into the entire weekend, the main weather
focus will continue to be the near record/record, above normal
temperatures. The upper level ridge over the south central portion
of the country remains intact as the center-piece of a large omega
block, stretching from coast to coast. The entire CWA will have
these temps range at least 10-20 degrees above normal.

There is some weak instability over portions of the CWA this
afternoon that could warrant a few showers/convection developing,
but confidence is low and have left out mention at this time.

Going into this weekend, besides the hot conditions, surface ridge
to the east and a trough over the central Rockies will create strong
southerly winds, topping off in the 35-45 mph range both days. RH
values will drop sharply as well going into the afternoon hours.
Please refer to the Fire Wx section below.

Saturday could bring about the low chance for strong to severe
storms to occur over extreme NW Yuma county, but at this time the
core of precip looks to occur closer to the Denver area near the
aforementioned surface low. SPC does mark the extreme NW portion of
Yuma county with a Marginal Risk, and will have to be monitored.
Some isolated/scattered  showers or storms could develop and move
east into our NE Colorado zones, but should not last as weaker
instability/strong subsidence exists.

For temps, looking for highs to range mainly in the mid to upper 90s
for the 3-day period. There will be a few spots hitting the 100F
mark, mainly east. These numbers will come close to records in
spots. Please refer to the Climate section below for further
information. Overnight lows will range mainly in the mid 60s to
lower 70s.

.LONG TERM...(Monday through Thursday)
Issued at 150 AM MDT Fri Jun 5 2020

Upper trough axis will be approaching the central Rockies on
Monday with associated cold front. GFS and ECMWF in poor agreement
with timing of the front. GFS has it all the way through the
forecast area by 00z/Tuesday while ECMWF still has it in Colorado.
Front will potentially be location of convective initiation, and
will also impact temperatures on Monday. Either way, but Tuesday
front will be through the area with cooler temperatures, upper 70s
to lower 80s, and breezy northwest winds. Upper ridge will rebuild
from the southern plains on Wednesday and Thursday, with dry
conditions and slowly warming temperatures.

Elevated to critical fire weather conditions will be possible in
northeast Colorado every day of the long term period. Relative
humidity will drop to less than 15 percent each afternoon, with
wind speeds determining whether or not critical conditions are
met. Monday and Tuesday appear to be the most likely critical days
at this time, with lower wind speeds under the ridge Wednesday
and Thursday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 545 AM MDT Fri Jun 5 2020

VFR conditions for both terminals is expected. Both sites will
mainly see a mix of scattered to broken high clouds.

Winds for KGLD, WSW 10-20kts thru 17z, then NE around 10kts. By
06z Saturday, ESE/SE around 10kts.

Winds for KMCK, NW/NNW around 10kts thru 17z, then NNE around
10kts. By 07z Saturday, E around 10kts.

&&

.FIRE WEATHER...
Issued at 258 AM MDT Fri Jun 5 2020

Saturday...A Fire Weather Watch is in effect for NE Colorado for the
afternoon hours. RH values dropping into the 14-15% range, and
southerly winds will be gusty in the 35-45 mph range. For now,
adjacent counties in KS/NE are not in the Watch due to slightly
higher RH values expected, but will need to be monitored.

Sunday...A Fire Weather Watch is in effect for NE Colorado for the
afternoon hours. RH values dropping into the 10-15% range, and
southerly winds will be gusty in the 35-45 mph range. Adjacent
counties in KS/NE will need to be monitored as well as conditions
will be close.

Monday through Thursday of next week...Elevated to Critical fire
weather conditions are possible. RH values look to be met each day,
with winds being the criteria lacking, but will be close and have to
be monitored.

&&

.CLIMATE...
Issued at 258 AM MDT Fri Jun 5 2020

Here are the Record High Temperatures for June 5-7

                      June 5th        June 6th     June 7th

Goodland KS           98F/1956        100F/1969    101F/2004

McCook NE            112F/1933        108F/1933    104F/2000

Burlington CO         98F/2018         98F/1969    103F/2004

Hill City KS         104F/1933        106F/1933    103F/1911

Colby KS              98F/1960        100F/1933    103F/1969

Tribune KS           100F/1954        101F/2011    101F/2011

Yuma CO               98F/1994         97F/1969     98F/2004

Yuma CO had multiple years for the record on the 5th, 6th and 7th.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...Fire Weather Watch Saturday afternoon for COZ252>254.

     Fire Weather Watch Sunday afternoon for COZ252>254.

NE...NONE.
&&

SHORT TERM...JN
LONG TERM...024
AVIATION...JN
FIRE WEATHER...JN
CLIMATE...JN
Hazardous weather outlook, Jun 5, 10:19 AM MDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1019 AM MDT Fri Jun 5 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061630-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1019 AM MDT Fri Jun 5 2020 /1119 AM CDT Fri Jun 5 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Hazardous weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

Isolated severe thunderstorms are possible in Northeast Colorado and
adjacent Kansas and Nebraska border counties during the late
afternoon and evening hours on Saturday June 6th, mainly between
3 pm and 10 pm MDT.

A Fire Weather Watch is in effect for Northeast Colorado during the
afternoon hours on both Saturday and Sunday. Outdoor burning is not
advised this weekend.

Elevated to near critical fire weather conditions are anticipated to
persist through the majority of next week in Northeast Colorado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday afternoon and evening.

Vincent

In the hours before

Local storm report, Jun 5, 9:01 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
901 AM MDT FRI JUN 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     1 E HILL CITY           39.37N 99.83W
06/04/2020  M64 MPH          GRAHAM             KS   ASOS

            PEAK WIND GUST OF 56 KNOTS (64 MPH) MEASURED
            AT THE ASOS IN HILL CITY AT 7:53 PM MDT ON
            THURSDAY JUNE 04 (0153 UTC JUNE 05).

&&

VINCENT
Local storm report, Jun 5, 9:09 AM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
909 AM MDT FRI JUN 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     1 E HILL CITY           39.37N 99.83W
06/04/2020  M67 MPH          GRAHAM             KS   ASOS

            ...CORRECTION... THE PEAK WIND GUST OF 58
            KNOTS (67 MPH) AT THE HILL CITY ASOS WAS
            MEASURED AT 7:55 PM MDT ON THU JUNE 04 (0155
            UTC JUNE 05). THIS WAS THE 58 KNOT GUST
            REFLECTED IN SPECI METARS AT 0156 UTC AND
            0203 UTC.

&&

VINCENT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:19 AM MDTFire Weather WatchGLDCheyenne, Kit Carson, Yuma10 hr
Jun 5, 2:19 AM MDTFire Weather WatchGLDCheyenne, Kit Carson, Yuma16 hr
Jun 5, 12:37 PM MDTRed Flag WarningGLDCheyenne, Kit Carson, Yuma31 hr
Jun 4, 6:23 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow52 min
Jun 4, 7:10 PM MDTSevere Thunderstorm WarningGLDRed Willow50 min
Jun 4, 6:00 PM MDTSpecial Weather StatementGLDLogan, Sheridan, Thomas, Wallace45 min
Jun 4, 6:48 PM MDTSpecial Weather StatementGLDGove, Graham, Logan, Sheridan42 min
Jun 4, 7:01 PM MDTSevere Thunderstorm WarningGLDGraham, Sheridan44 min
Jun 4, 7:32 PM MDTSpecial Weather StatementGLDGove43 min
Jun 4, 7:40 PM MDTSevere Thunderstorm WarningGLDGraham, Norton46 min
Jun 4, 8:25 PM MDTSpecial Weather StatementGLDGraham, Norton35 min

Nearby

High Wind Warnings in Kansas, 2020High Wind Warnings in Colorado, 2020High Wind Warnings in Nebraska, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.